Alert archive / Iowa / River Flood Warnings in 2011

River Flood Warning 27, NWS Des Moines, IA

April 29, 2011Black Hawk County, Iowa

NWS Des Moines, IA issued this river flood warning at Apr 29, 2011, 3:33 AM CDT for Black Hawk County, Iowa. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2011, 3:33 AM CDT (08:33 UTC)
Expired
Apr 30, 2011, 4:07 AM CDT
In force
25 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

County Black Hawk County, IA

The radar

The Des Moines radar (KDMX), 143 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cedar River at Cedar Falls (CEDI4).

Action stage
85 ft
Minor stage
89 ft
Moderate stage
92 ft
Major stage
94 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05463050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

772 
WGUS83 KDMX 290833
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
333 AM CDT FRI APR 29 2011

...THE FLOOD WARNING IS CANCELED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...

  DES MOINES RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BOONE...HAMILTON...
  WEBSTER
  
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  WEST FORK DES MOINES RIVER...EAST FORK DES MOINES RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET...HUMBOLDT...
  KOSSUTH

RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC013-300833-
/O.NEW.KDMX.FL.W.0027.110429T0833Z-110501T0332Z/
/CEDI4.1.ER.110429T0250Z.110429T1800Z.110430T0332Z.NO/
333 AM CDT FRI APR 29 2011

* UNTIL LATE THIS EVENING.
* AT 11:45 PM THURSDAY THE STAGE WAS 88.1 FEET.
* FLOOD STAGE IS 88.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 88.2 FEET THIS AFTERNOON. GO BELOW FLOOD STAGE 
  LATE THIS EVENING.


$$

IAC063-300832-
/O.CON.KDMX.FL.W.0011.000000T0000Z-110502T1800Z/
/ESVI4.2.ER.110317T0646Z.110327T0630Z.110501T1800Z.NO/
333 AM CDT FRI APR 29 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE 
  IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* UNTIL SUNDAY AFTERNOON.
* AT  3:00 AM FRIDAY THE STAGE WAS 7.7 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE SUNDAY AFTERNOON.


$$

IAC091-109-300832-
/O.CON.KDMX.FL.W.0024.000000T0000Z-110501T0600Z/
/AGNI4.1.ER.110427T2245Z.110428T2115Z.110430T0600Z.NO/
333 AM CDT FRI APR 29 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK 
  NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE.
* UNTIL AFTER MIDNIGHT TONIGHT.
* AT  3:15 AM FRIDAY THE STAGE WAS 14.2 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT.


$$

IAC015-079-187-290903-
/O.CAN.KDMX.FL.W.0025.000000T0000Z-110430T0915Z/
/STRI4.1.ER.110426T1745Z.110427T1745Z.110428T2107Z.NO/
333 AM CDT FRI APR 29 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE DES MOINES RIVER NEAR STRATFORD...OR FROM THE BOONE RIVER...TO 
  NEAR THE CITY OF BOONE.
* AT  3:00 AM FRIDAY THE STAGE WAS 13.8 FEET.
* RECENT ACTIVITY...FELL BELOW FLOOD STAGE AT  4:07 PM THURSDAY.
* FORECAST...FALL TO 13.4 FEET SATURDAY MORNING.

$$
4 follow-up statements
322 
WGUS83 KDMX 291535
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1035 AM CDT FRI APR 29 2011

...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  CEDAR RIVER...WEST FORK DES MOINES RIVER...EAST FORK DES MOINES 
  RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...EMMET...
  HUMBOLDT...KOSSUTH
  
.WIDESPREAD RAINFALL AMOUNTS OF A QUARTER TO A HALF AN INCH ARE
EXPECTED ACROSS NORTHWEST IOWA OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC013-301535-
/O.EXT.KDMX.FL.W.0027.000000T0000Z-110501T0900Z/
/CEDI4.1.ER.110429T0250Z.110429T1800Z.110430T0900Z.NO/
1035 AM CDT FRI APR 29 2011

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR 
  RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* UNTIL EARLY SATURDAY MORNING.
* AT  7:45 AM FRIDAY THE STAGE WAS 88.2 FEET.
* FLOOD STAGE IS 88.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...CREST NEAR 88.3 FEET THIS AFTERNOON. GO BELOW FLOOD
  STAGE SATURDAY.

$$

IAC063-301534-
/O.EXT.KDMX.FL.W.0011.000000T0000Z-110504T1200Z/
/ESVI4.2.ER.110317T0646Z.110327T0630Z.110503T1200Z.NO/
1035 AM CDT FRI APR 29 2011

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE 
  IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* UNTIL TUESDAY MORNING.
* AT 10:00 AM FRIDAY THE STAGE WAS 7.6 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...CONTINUE SLOWLY FALLING AND GO BELOW FLOOD STAGE         
  TUESDAY.

$$

IAC091-109-301534-
/O.EXT.KDMX.FL.W.0024.000000T0000Z-110501T0936Z/
/AGNI4.1.ER.110427T2245Z.110428T2115Z.110430T0936Z.NO/
1035 AM CDT FRI APR 29 2011

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK 
  NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE.
* UNTIL EARLY SATURDAY MORNING.
* AT 10:15 AM FRIDAY THE STAGE WAS 14.2 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...CONTINUE SLOWLY FALLING AND GO BELOW FLOOD STAGE 
  SATURDAY.

$$

JB
135 
WGUS83 KDMX 292026
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
326 PM CDT FRI APR 29 2011

...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  CEDAR RIVER...WEST FORK DES MOINES RIVER...EAST FORK DES MOINES 
  RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...EMMET...
  HUMBOLDT...KOSSUTH
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC013-302026-
/O.CON.KDMX.FL.W.0027.000000T0000Z-110501T0900Z/
/CEDI4.1.ER.110429T0250Z.110429T1600Z.110430T0900Z.NO/
326 PM CDT FRI APR 29 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR 
  RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* UNTIL EARLY SATURDAY MORNING.
* AT 11:45 AM FRIDAY THE STAGE WAS 88.2 FEET.
* FLOOD STAGE IS 88.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE EARLY SATURDAY MORNING.

$$

IAC063-302025-
/O.CON.KDMX.FL.W.0011.000000T0000Z-110504T1200Z/
/ESVI4.2.ER.110317T0646Z.110327T0630Z.110503T1200Z.NO/
326 PM CDT FRI APR 29 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE 
  IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* UNTIL TUESDAY MORNING.
* AT  3:00 PM FRIDAY THE STAGE WAS 7.6 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE TUESDAY MORNING.

$$

IAC091-109-302025-
/O.CON.KDMX.FL.W.0024.000000T0000Z-110501T0936Z/
/AGNI4.1.ER.110427T2245Z.110428T2115Z.110430T0936Z.NO/
326 PM CDT FRI APR 29 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK 
  NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE.
* UNTIL EARLY SATURDAY MORNING.
* AT  3:15 PM FRIDAY THE STAGE WAS 14.1 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE EARLY SATURDAY MORNING.

$$
095 
WGUS83 KDMX 300122
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
822 PM CDT FRI APR 29 2011

...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  CEDAR RIVER...WEST FORK DES MOINES RIVER...EAST FORK DES MOINES 
  RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...EMMET...
  HUMBOLDT...KOSSUTH
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC013-010122-
/O.CON.KDMX.FL.W.0027.000000T0000Z-110501T0900Z/
/CEDI4.1.ER.110429T0250Z.110429T1745Z.110430T0900Z.NO/
822 PM CDT FRI APR 29 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR 
  RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* UNTIL EARLY SATURDAY MORNING.
* AT  7:45 PM FRIDAY THE STAGE WAS 88.2 FEET.
* FLOOD STAGE IS 88.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE EARLY SATURDAY MORNING.

$$

IAC063-010121-
/O.CON.KDMX.FL.W.0011.000000T0000Z-110504T1200Z/
/ESVI4.2.ER.110317T0646Z.110327T0630Z.110503T1200Z.NO/
822 PM CDT FRI APR 29 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE 
  IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* UNTIL TUESDAY MORNING.
* AT  8:00 PM FRIDAY THE STAGE WAS 7.6 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE TUESDAY MORNING.

$$

IAC091-109-010121-
/O.CON.KDMX.FL.W.0024.000000T0000Z-110501T0936Z/
/AGNI4.1.ER.110427T2245Z.110428T2115Z.110430T0936Z.NO/
822 PM CDT FRI APR 29 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK 
  NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE.
* UNTIL EARLY SATURDAY MORNING.
* AT  8:15 PM FRIDAY THE STAGE WAS 14.1 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE EARLY SATURDAY MORNING.

$$
676 
WGUS83 KDMX 300907
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
407 AM CDT SAT APR 30 2011

...THE FLOOD WARNING IS CANCELED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...

  CEDAR RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK
  
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  EAST FORK DES MOINES RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT...KOSSUTH
  
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  WEST FORK DES MOINES RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET

RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC013-300937-
/O.CAN.KDMX.FL.W.0027.000000T0000Z-110501T0900Z/
/CEDI4.1.ER.110429T0250Z.110429T1745Z.110430T0622Z.NO/
407 AM CDT SAT APR 30 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR 
  RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* AT  3:45 AM SATURDAY THE STAGE WAS 87.9 FEET.
* RECENT ACTIVITY...FELL BELOW FLOOD STAGE AT  1:22 AM SATURDAY.
* FORECAST...FALL TO 85.7 FEET SUNDAY MORNING.

$$

IAC063-010906-
/O.CON.KDMX.FL.W.0011.000000T0000Z-110504T1200Z/
/ESVI4.2.ER.110317T0646Z.110327T0630Z.110503T1200Z.NO/
407 AM CDT SAT APR 30 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE 
  IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* UNTIL TUESDAY MORNING.
* AT  3:00 AM SATURDAY THE STAGE WAS 7.5 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE TUESDAY MORNING.


$$

IAC091-109-010906-
/O.EXT.KDMX.FL.W.0024.000000T0000Z-110501T1011Z/
/AGNI4.1.ER.110427T2245Z.110428T2115Z.110430T1011Z.NO/
407 AM CDT SAT APR 30 2011

...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK 
  NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE.
* UNTIL THIS MORNING.
* AT  3:15 AM SATURDAY THE STAGE WAS 14.0 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...GO BELOW FLOOD STAGE THIS MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Apr 29, 3:28 AM CDT, 5 minutes earlier.

Area forecast discussion, Apr 29, 3:28 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
328 AM CDT FRI APR 29 2011

.SHORT TERM /TODAY/...
RIDGE OF HIGH PRESSURE OVER EASTERN IA WILL CONTINUE TO SHIFT
EASTWARD TODAY AS LOW PRESSURE DEEPENS AS IT DROPS INTO WRN KANSAS
THIS AFTERNOON. WARM ADVECTION ALOFT IS IN PROGRESS AND WILL
MAINTAIN THROUGH THE DAY WITH 850 MB TEMPERATURES OF +10C TO +12C
EXPECTED BY LATE THIS AFTERNOON. THE INCREASING SFC PRESSURE
GRADIENT BETWEEN THE HIGH TO THE EAST AND THE LOW TO THE WEST WILL
BRING INCREASING SOUTHEAST WINDS DURING THE DAY. TEMPERATURES
PUSHING INTO THE 60S AND POTENTIALLY LOW 70S OVER THE WESTERN HALF
TODAY WILL MIXED DEPTHS OF 3-4KFT. WINDS OVER 40KTS WILL ARRIVE IN
THIS MIXED LAYER BY THIS AFTERNOON WHICH SUGGESTS THE POTENTIAL FOR
WIND ADVISORY CRITERIA. A FEW LIMITATION EXIST THOUGH. A SHORT WAVE
WILL ARRIVE BY THIS AFTERNOON WITH DECENT QG FORCING AND UVV AND
SHOULD BE ENOUGH TO GENERATE A BKN MID LEVEL CLOUD DECK THAT COULD
LIMIT TEMPERATURES AND MIXING. ALSO...WARM ADVECTION ASSOCIATED WITH
THE SOUTHEAST WINDS WILL LIMIT THE MOMENTUM TRANSFER OF WINDS TO THE
SFC. DUE TO THE POTENTIAL LIMITATIONS...WILL NOT BE ISSUING WIND
HEADLINES AT THIS POINT.  PATCHY DENSE FOG HAS DEVELOPED NEAR ALO
EARLY THIS MORNING. CONDITIONS SHOULD IMPROVE TOWARD SUNRISE AS
SOUTHEAST RETURN FLOW DEVELOPS.

.LONG TERM /TONIGHT THROUGH TUESDAY/...COLD FRONT STILL FORECAST TO
PUSH ACROSS THE STATE SATURDAY MORNING THEN HIGH PRESSURE BUILDS
INTO THE REGION THE REMAINDER OF THE WEEKEND AND INTO EARLY NEXT
WEEK. NO MAJOR CHANGES WITH ONGOING FORECAST AS MODELS REMAIN IN
GOOD AGREEMENT AND CONSISTENT WITH THE COLD FRONT AND TROUGH THIS
WEEKEND.

TONIGHT THROUGH SATURDAY...WAA CONTINUES OUT TO AHEAD OF THE COLD
FRONT AND TEMPS LOOK TO REMAIN FAIRLY MILD FOR LOWS OVERNIGHT.
FROPA STILL LOOKS TO MOVE ACROSS THE FORECAST AREA B/T 12-18Z
SATURDAY. THE BEST POPS ARE LOCATED ACROSS NORTHERN IOWA CLOSEST
TO THE UPPER LOW AND WITHIN THE NOSE OF THE LLJ AND MOISTURE
TRANSPORT. ISENTROPIC LIFT REMAINS DECENT ALONG THE 300K AND 310K
SURFACES OVERNIGHT TONIGHT AS WELL IN THIS AREA. ENOUGH ELEVATED
CAPE AVAILABLE TO KEEP MENTION OF THUNDER THROUGH TOMORROW
AFTERNOON. HAVE NON-DIURNAL TEMPERATURE TREND SATURDAY WITH THE
COLD FRONT PUSHING THROUGH THE FORECAST AREA BY 18Z AT THE LATEST.

SUNDAY THROUGH TUESDAY...BROAD SURFACE HIGH PRESSURE BUILDS INTO THE
STATE SATURDAY NIGHT THROUGH MONDAY BEFORE SHIFTING EAST MONDAY
EVENING. THERE IS SOME SMALL AMOUNT OF THETA-E ADVECTION
ASSOCIATED WITH A WEAK SHORTWAVE MONDAY NIGHT BUT LEFT THINGS DRY
FOR NOW AS VERY MINIMAL LIFT AVAILABLE.

&&

.AVIATION...29/06Z
WIDESPREAD VFR CONDITIONS WILL OCCUR FOR THE ENTIRE FORECAST PERIOD
WITH UNRESTRICTED VISIBILITIES.  ANY CEILINGS WILL REMAIN ABOVE
12KFT AS HIGH CLOUDINESS OVERSPREADS THE STATE TOMORROW IN ADVANCE
OF AN APPROACHING SHORTWAVE.  SFC WINDS WILL BE LIGHT AND VARIABLE
OVERNIGHT BUT WILL INCREASE RAPIDLY ON FRIDAY MORNING FROM THE
SOUTHEAST.

&&

.FIRE WEATHER...
THE COMBINATION OF GUSTY SOUTHEAST WINDS AND RELATIVE HUMIDITY
VALUES APPROACHING 30 PERCENT BY THIS AFTERNOON WILL HELP PUSH THE
GRASSLAND FIRE DANGER INDEX INTO THE VERY HIGH LEVEL BY THIS
AFTERNOON. FUELS ACROSS THE REGION REMAIN OVER 50 PERCENT CURED AS
THE SPRING GREEN UP PROGRESSES. THE VERY HIGH VALUES ARE ANTICIPATED
BETWEEN 2 PM AND 6 PM TODAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...DONAVON
LONG TERM...PODRAZIK
FIRE WEATHER...DONAVON
AVIATION...COGIL
Hazardous weather outlook, Apr 28, 5:03 AM CDT, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
503 AM CDT THU APR 28 2011

IAZ004>006-015-016-023>025-033>036-047-291015-
EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-WRIGHT-
SAC-CALHOUN-WEBSTER-HAMILTON-BOONE-
503 AM CDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR A FEW SPOTS ALONG THE
UPPER DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY.
HOWEVER...THE SEVERE WEATHER CHANCES APPEAR LOW AT THIS TIME.
ANOTHER CHANCE FOR ISOLATED THUNDERSTORMS WILL ARRIVE DURING THE
DAY WEDNESDAY. SEVERE THUNDERSTORMS ARE NOT LIKELY WITH THE CHANCE
ON WEDNESDAY EITHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

IAZ007-017-026>028-037>039-044>046-048>050-057>062-070>075-081>086-
092>097-291015-
WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-
CRAWFORD-CARROLL-GREENE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-
POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
503 AM CDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY.
HOWEVER...THE SEVERE WEATHER CHANCES APPEAR LOW AT THIS TIME.
ANOTHER CHANCE FOR ISOLATED THUNDERSTORMS WILL ARRIVE DURING THE
DAY WEDNESDAY. SEVERE THUNDERSTORMS ARE NOT LIKELY WITH THE CHANCE
ON WEDNESDAY EITHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Iowa, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.